Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 8, 2015, 4:07 PM EDT for 4 counties in Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 8, 2015, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Harlan County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:51 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 8, 3:51 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 351 PM EDT MON JUN 8 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 350 PM EDT MON JUN 8 2015 SURFACE ANALYSIS AS OF 19Z SHOWS A LINE OF SHOWERS AND THUNDERSTORMS CONTINUING TO TRACK EAST INTO SOUTHEASTERN KENTUCKY. SOME STORMS ALONG THIS LINE HAVE BEEN MARGINALLY SEVERE WITH SOME GUSTS AROUND 40 MPH. HAVE ADJUSTED POPS FOR THE FIRST LINE OF STORMS AND THEN HI RES MODELS HAVE A SECOND LINE OF STORMS MOVING THROUGH LATER THIS EVENING. BASED UPON TRENDS...IT SEEMS THIS EARLIER LINE HAS REAPED A BUNCH OF THE AVAILABLE INSTABILITY AND THIS WILL LIKELY LIMIT THE THREAT OF SEVERE WEATHER LATER. HENCE A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT THROUGH 00Z. WITH A BIT OF CLEARING TONIGHT...SOME FOG DEVELOPMENT IS EXPECTED AND HAVE PUT THIS INTO THE FORECAST. THE NAM AND HRRR WOULD SUGGEST THE FRONT MOVING THROUGH BY 06Z TONIGHT AND THEN NEARLY WASHING OUT ALONG THE VA AND TN BORDER. THIS WILL BRING AN END TO PRECIP OVER THE AREA SHORTLY AFTER 06Z TONIGHT. HOWEVER...THE BOUNDARY WILL STAY IN PLACE THROUGH TOMORROW AFTERNOON AND BECOME AN AREA FOR THUNDERSTORM DEVELOPMENT FOR TUESDAY AFTERNOON WITH A SLIGHT CHANCE EXPECTED. FOR TUESDAY NIGHT...THE FRONT BECOMES WASHED OUT ENOUGH AND SLIDES FAR ENOUGH SOUTH THAT ENOUGH CLEARING WILL TAKE PLACE FOR ANOTHER NIGHT OF FOG DEVELOPMENT WHICH MAY BE DENSE IN SOME OF THE DEEPER VALLEYS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 310 PM EDT MON JUN 8 2015 THE MODELS ARE GENERALLY IN GOOD AGREEMENT ALOFT THROUGH THE EXTENDED. THEY ALL DEPICT A RETREAT OF THE EASTERN TROUGH FROM THE TENNESSEE VALLEY ON WEDNESDAY. THIS WILL RESULT IN RISING HEIGHTS THROUGH THE SOUTHEAST PORTION OF THE COUNTRY AS A RATHER UNREMARKABLE RIDGE GRADUALLY BUILDS THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. THIS WILL ALSO SERVE TO KEEP THE MORE ORGANIZED CLUSTERS OF ENERGY WELL NORTH OF KENTUCKY WHILE OTHER WEAK BATCHES SLIP THROUGH THE NORTHERN HALF OF THE RIDGE - INTO THE SOUTHERN OHIO VALLEY. LATE IN THE PERIOD...INTO SUNDAY...A NORTHERN STREAM TROUGH...STRONGEST IN THE 12Z ECMWF...WILL BRUSH PAST THE STATE AND SOME BETTER ENERGY CLUSTERS MAY MAKE IT CLOSE ENOUGH TO EAST KENTUCKY TO HAVE AN IMPACT FOR THE LATTER PART OF THE WEEKEND. IN THE WAKE OF THIS NORTHERN WAVE...THE SOUTHEAST RIDGE WOULD THEN FURTHER BUILD OVER THE AREA BUT LIKELY NOT OF SUFFICIENT STRENGTH TO SHUT DOWN ANY CONVECTION BENEATH IT. GIVEN THE BROAD MODEL AGREEMENT...A BLENDED SOLUTION APPEARS REASONABLE. SENSIBLE WEATHER WILL FEATURE A COLD FRONT DISSIPATING WELL SOUTH OF KENTUCKY AT MID WEEK WHILE A DRIER AIR MASS AND RATHER WEAK SFC HIGH PRESSURE WILL KEEP MOST OF THE ACTIVITY AT BAY THROUGH FRIDAY MORNING. HOWEVER...IT DOES APPEAR THAT ENOUGH RETURN FLOW MOISTURE AND HEAT WILL SEEP INTO THE AREA FOR FRIDAY TO ALLOW FOR SOME AIR MASS CONVECTION BY AFTERNOON. THE DIURNAL CYCLE WILL THEN DOMINATE THROUGH THE BULK OF THE WEEKEND AS ANY SYNOPTIC SYSTEMS STAY TO THE NORTH OF THE AREA. THAT MAY CHANGE LATER SUNDAY...THOUGH...AS A COLD FRONT TRIES TO SLIP CLOSE ENOUGH TO OUR NORTHERN BORDER TO HAVE AN IMPACT. THIS BOUNDARY THEN LINGERS NEARBY...LIKELY HELPING TO TRIGGER CONVECTION THROUGH THE DAY MONDAY. IT DOES APPEAR THAT TYPICAL SUMMER-TIME HEAT WILL BE UPON US THROUGH MUCH OF THE PERIOD...SOME 90S WILL BE POSSIBLE ON THURSDAY...WITH RELIEF OFFERED BY SCATTERED CONVECTION STARTING FRIDAY AND LASTING THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING. THE CR GRID BLEND CAME IN REASONABLY WELL WITH MOST ADJUSTMENTS MADE TO ACCOUNT FOR A DIURNAL CYCLE DOMINATED PATTERN OF CONVECTION FOR THE END OF THIS WEEK AND INTO THE START OF THE WEEKEND. AS FOR TEMPERATURES...DID ADJUST THE LOWS TO ACCOUNT FOR TERRAIN EFFECTS EACH NIGHT THROUGH SUNDAY MORNING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 210 PM EDT MON JUN 8 2015 EXPECT TWO SEPARATE LINES OF SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE AREA THROUGH THIS EVENING AND INTO TONIGHT. SJS...JKL...AND LOZ WILL EXPERIENCE SOME BELOW IFR CONDITIONS THROUGH 21Z WITH THE LOW CIGS AND LOW VIS. AFTER THIS...A SECOND LINE OF STORMS WILL MOVE THROUGH BETWEEN 21Z AND 00Z BRINGING TAF SITES DOWN TO FIELD MINS FOR A FEW HOURS. WINDS WILL LARGELY BE SOUTHWEST WITH SOME GUSTS TO 20 KNOTS AT TIMES BUT WINDS WITHIN THUNDERSTORMS MAY GUST UP TO 30 KNOTS AT TIMES. WINDS WILL THEN BECOME LIGHT AFTER 06Z TONIGHT WITH SOME CLEARING SKIES AS WELL. THIS WILL LEAD TO SOME FOG DEVELOPMENT TOWARDS DAWN TOMORROW MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SHALLENBERGER LONG TERM...GREIF AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 8, 4:07 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 407 PM EDT MON JUN 8 2015 KYZ044-050>052-058>060-068-069-079-080-104-106>117-119-092315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 407 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY MAINLY IN SOUTHEASTERN KENTUCKY AND AGAIN FROM FRIDAY THROUGH SUNDAY ACROSS ALL OF EASTERN KENTUCKY...MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS THIS EVENING. KYZ083>088-118-120-092315- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...JENKINS...WHITESBURG...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 407 PM EDT MON JUN 8 2015 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY MAINLY IN SOUTHEASTERN KENTUCKY AND AGAIN FROM FRIDAY THROUGH SUNDAY ACROSS ALL OF EASTERN KENTUCKY...MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS THIS EVENING. SHALLENBERGER
In the hours before
Local storm report, Jun 8, 1:05 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
105 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL MANCHESTER 37.15N 83.77W
06/08/2015 E0.25 INCH CLAY KY TRAINED SPOTTER
PEA SIZED HAIL FALLING IN DOWNTOWN MANCHESTER.
&&
JCARICOSpecial weather statement, Jun 8, 1:07 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
107 PM EDT MON JUN 8 2015
KYZ086-115>117-081730-
CLAY-KNOX-LESLIE-PERRY-
107 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...KNOX...LESLIE...PERRY...
AT 106 PM EDT...A STRONG THUNDERSTORM WAS OVER PIGEONROOST...OR NEAR
MANCHESTER...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...HYDEN...BUCKHORN...SIDELL...BEAR BRANCH...SPRULE...
COTTONGIN...BUCKHORN LAKE S.P....KRYPTON...WENDOVER...HAVEN...MOSLEY
BEND...HOOKER...HOUSE...PANCO...HORSE CREEK JUNCTION...HERRON...
ENLINE...SIBERT AND SPRING CREEK.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 11 AND 53.
&&
LAT...LON 3704 8389 3705 8387 3707 8389 3709 8386
3712 8389 3711 8392 3714 8394 3730 8359
3726 8353 3727 8352 3729 8355 3732 8355
3737 8344 3734 8340 3734 8338 3736 8336
3714 8324 3697 8385
TIME...MOT...LOC 1706Z 246DEG 40KT 3710 8381
DJSpecial weather statement, Jun 8, 1:33 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
133 PM EDT MON JUN 8 2015
KYZ109-112-081800-
BREATHITT-MAGOFFIN-
133 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT BREATHITT...MAGOFFIN...
AT 132 PM EDT...A STRONG THUNDERSTORM WAS OVER STEVENSON...OR NEAR
JACKSON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...SALYERSVILLE...MASON...PRESS...CORNELIA...SEWELL...
BROWNLOW...ORCHARD...QUICKSAND...DAISYDELL...PORTSMOUTH...GUNLOCK...
SEILTZ...MARSHALLVILLE...LOST CREEK...CANOE...EVANSTON...COPLAND...
VANCLEVE AND GYPSY.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 70
AND 76.
&&
LAT...LON 3780 8297 3771 8294 3767 8294 3765 8292
3754 8289 3751 8304 3752 8305 3752 8309
3750 8310 3743 8348 3765 8341 3768 8332
3767 8326 3770 8325 3771 8326 3781 8299
TIME...MOT...LOC 1732Z 250DEG 34KT 3760 8328
DJLocal storm report, Jun 8, 2:02 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
202 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 2 N PRESTONSBURG 37.70N 82.77W
06/08/2015 E0.25 INCH FLOYD KY TRAINED SPOTTER
&&
JCARICOSpecial weather statement, Jun 8, 3:18 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON JUN 8 2015
KYZ085>088-116-081945-
BELL-HARLAN-CLAY-WHITLEY-KNOX-
318 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT BELL...HARLAN...CLAY...
WHITLEY...KNOX...
AT 318 PM EDT...A STRONG THUNDERSTORM WAS OVER BRYANTS STORE...OR
NEAR BARBOURVILLE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...PINEVILLE...GREEN ROAD...CALVIN...CLATE...GIRDLER...
STONY FORK JUNCTION...KING...EMMANUEL...PONZA...BRUSH CREEK...
ARTEMUS...CANNON...EROSE...TROSPER...HINKLE...BIMBLE...SPRING
CREEK...FLAT LICK AND BALKAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 8 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 17.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3663 8409 3687 8408 3710 8354 3708 8355
3707 8354 3704 8355 3702 8352 3693 8351
3691 8349 3689 8349 3671 8344
TIME...MOT...LOC 1918Z 251DEG 36KT 3679 8392
DJThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:07 PM EDT | Special Weather Statement | JKL | Clay | 23 min |
| Jun 8, 1:21 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 24 min |
| Jun 8, 1:33 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 27 min |
| Jun 8, 1:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 50 min |
| Jun 8, 3:18 PM EDT | Special Weather Statement | JKL | Bell, Knox | 27 min |
| Jun 8, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 50 min |
| Jun 8, 4:16 PM EDT | Special Weather Statement | JKL | Fleming | 44 min |
| Jun 8, 4:26 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Letcher, Whitley | 3 hr |
| Jun 8, 4:32 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Letcher | 13 min |
| Jun 8, 4:33 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 3 hr |
| Jun 8, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 26 min |
| Jun 8, 5:16 PM EDT | Special Weather Statement | JKL | Estill, Lee, Wolfe | 59 min |
| Jun 8, 5:28 PM EDT | Special Weather Statement | JKL | Elliott, Morgan, Rowan | 62 min |
| Jun 8, 5:30 PM EDT | Special Weather Statement | JKL | Jackson, Owsley, Rockcastle | 60 min |
| Jun 8, 5:51 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Morgan | 39 min |
| Jun 8, 5:52 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 38 min |
| Jun 8, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Wolfe | 30 min |
| Jun 8, 6:28 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin | 62 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.